Alert archive / Puerto Rico / Flash Flood Warnings in 2010

Flash Flood Warning 128, NWS JSJ

October 17, 2010

NWS JSJ issued this flash flood warning at Oct 17, 2010, 2:37 PM CDT. It was in force for 72 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 17, 2010, 2:37 PM CDT (19:37 UTC)
Expired
Oct 17, 2010, 3:49 PM CDT
In force
72 min
Issued by
NWS JSJ
Area
Storm-based polygon
Flood severity
None

The radar

The San Juan radar (TJUA), 55 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

068 
WGCA52 TJSJ 171937
FFWSJU
PRC075-113-149-172230-
/O.NEW.TJSJ.FF.W.0128.101017T1937Z-101017T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
337 PM AST SUN OCT 17 2010

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE FOLLOWING MUNICIPALITIES

  IN PUERTO RICO
     VILLALBA
     JUANA DIAZ
     PONCE

* UNTIL 630 PM AST

* AT 331 PM AST...EMERGENCY MANAGERS FROM PONCE INDICATED ROUTE 505 
CLOSED IN PONCE DUE TO RIVER DE LA YUCA OUT OF ITS BANKS. HEAVY 
RAINFALL CONTINUES ACROSS EASTERN SECTIONS OF PONCE...WESTERN JUANA 
DIAZ AND VILLALBA THAT COULD CAUSE ADDITIONAL FLASH FLOODING IN THE 
AREA ESPECIALLY AROUND THE INABON RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 1815 6666 1814 6650 1799 6649 1798 6668

$$

ROSA

ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
     HTTP://WWW.WEATHER.GOV/SANJUAN
1 follow-up statement
894 
WGCA72 TJSJ 172049
FFSSJU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
449 PM AST SUN OCT 17 2010

PRC075-113-149-172056-
/O.CAN.TJSJ.FF.W.0128.000000T0000Z-101017T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VILLALBA PR-JUANA DIAZ PR-PONCE PR-
449 PM AST SUN OCT 17 2010

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR PONCE...JUANA DIAZ
AND VILLALBA MUNICIPALITIES...

AT 540 PM AST...EMERGENCY MANAGERS INDICATED THAT FLOOD WATERS HAVE 
RECEDED IN THE DE LA YUCA RIVER AND ROUTE 505 IS NOW OPEN. NO 
SIGNIFICANT ADDITIONAL RAINFALL IS EXPECTED ACROSS THESE AREAS AT 
THIS TIME. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

LAT...LON 1815 6666 1814 6650 1799 6649 1798 6668

$$

ROSA

ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
     HTTP://WWW.WEATHER.GOV/SANJUAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 17, 2:10 PM CDT, 27 minutes earlier.

Area forecast discussion, Oct 17, 2:10 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
310 PM AST SUN OCT 17 2010

.SYNOPSIS...AT UPPER LEVELS...HIGH PRESSURE DOMINATES THE
CARIBBEAN SEA...EXCEPT FOR THE CUT-OFF LOW THAT WILL WOBBLE JUST
EAST OF THE WINDWARD ISLANDS THROUGH WEDNESDAY AND THEN WEAKEN AS
IT CROSSES INTO THE EASTERN CARIBBEAN SEA.

AT MID LEVELS...THE HIGH PRESSURE THAT DOMINATES THE GREATER
ANTILLES...MOVES INTO THE ATLANTIC NORTHEAST OF THE AREA ON MONDAY
NIGHT. THE LOW NEAR THE WINDWARD ISLANDS IS A REFLECTION OF THE
UPPER LEVEL LOW AND WILL MOVE WEST THROUGH THE SOUTHERN CARIBBEAN
WEDNESDAY THROUGH FRIDAY.

AT LOWER LEVELS...LOW PRESSURE WILL PERSIST ACROSS THE SOUTHERN
CARIBBEAN THROUGH EARLY NEXT WEEK. HIGH PRESSURE OVER THE SOUTHEASTERN
UNITED STATES WILL MOVE INTO THE WESTERN ATLANTIC AND PASS NORTH
OF THE U.S. VIRGIN ISLANDS MONDAY NIGHT. BY LATE WEEK...HIGH
PRESSURE WILL EXTEND FROM THE NORTHEAST ATLANTIC TO
FLORIDA...MAINTAINING MODERATE TRADE WINDS OVER THE LOCAL AREA.

&&

.DISCUSSION...THE EAST SOUTHEAST SURFACE FLOW SHIFTED DURING THE
MORNING HOURS AND NOW HAS A NORTHERLY COMPONENT. HENCE MOST OF THE
PRECIPITATION THUS FAR THIS AFTERNOON HAS FALLEN ON OR NEAR THE
CORDILLERA CENTRAL FROM VILLALBA WEST. SOME SHOWERS ALSO DEVELOPED
IN THE WESTERN INTERIOR OF PUERTO RICO. DRY AIR MOVING SLOWLY TO
THE WEST OVER THE U.S. VIRGIN ISLANDS HAS SUPPRESSED ALMOST ALL
SHOWER ACTIVITY THERE TODAY. BANDS AND FILAMENTS OF MOISTURE BETWEEN
PATCHES OF DRIER AIR WILL CONTINUE TO FLOW ACROSS THE AREA THROUGH
THE ENTIRE WEEK BRINGING ISOLATED TO SCATTERED SHOWERS TO THE
AREA...IN THE EAST DURING THE EARLY MORNING HOURS AND MAINLY IN
THE WEST AND INTERIOR AREAS DURING THE AFTERNOONS. NO SIGNIFICANT
FEATURES BEYOND THIS ARE ANTICIPATED. A FRONTAL BAND APPROACHES 20
NORTH TUESDAY NIGHT WITH LITTLE EFFECT. MOISTURE FROM THE REMNANTS OF
THE FRONT RETURN TO THE AREA FRIDAY THROUGH SUNDAY AND WILL
ENHANCE SHOWER ACTIVITY SOMEWHAT.

&&

.AVIATION...
BRIEF MVFR CONDS AND MOUNTAIN OBSCURATIONS WILL REMAIN
POSSIBLE IN AND AROUND TJMZ AND TJPS THROUGH 17/22Z. ELSEWHERE...VFR
CONDS EXPECTED WITH A FEW PASSING SHOWERS POSSIBLE OVER TNCM AND
TKPK.

&&

.MARINE...SWELL WILL ARRIVE FROM A LOW OFF THE EAST COAST MONDAY
AND TUESDAY...BUT ORIENTATION OF THE WINDS AROUND THE EXITING LOW HAVE
NOT FAVORED WAVE HEIGHTS HERE AS HIGH AS ANTICIPATED YESTERDAY.
MODELS CONTINUE TO SHOW SOME EXERCISE CAUTION CONDITIONS IN THE
ATLANTIC MONDAY NIGHT AND TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  77  87  78  86 /   0  10  20  20
STT  76  87  79  87 /  10  10  20  20

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

23/12
Hazardous weather outlook, Oct 17, 5:18 AM CDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN
ISLANDS
NATIONAL WEATHER SERVICE SAN JUAN PR
618 AM AST SUN OCT 17 2010

AMZ710>745-PRZ001>013-181030-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
618 AM AST SUN OCT 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ715-725-VIZ001-002-181030-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
618 AM AST SUN OCT 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND
THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 1:48 PM CDTAreal Flood AdvisoryJSJ57 min
Oct 17, 2:46 PM CDTAreal Flood AdvisoryJSJ76 min

Nearby

Flash Flood Warnings in Puerto Rico, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.